What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 6, 11:53 AM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Apr 6, 11:53 AM CST, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1253 PM CDT Sat Apr 6 2019
.AVIATION...
/18z TAFs/
DFW area TAF sites:
A thunderstorm complex has cleared the terminals to the east as of
1730z. While thunderstorm winds were out of the northwest with
this convective system, they have since returned to the east or
southeast associated with our large-scale flow regime. They should
continue to become more uniform through the afternoon hours out of
the east or southeast. Additional showers will spread towards the
TAF sites over the next 1-2 hours, but this convection will be
substantially less robust than this morning's round. Occasional
lightning strikes are possible, particularly on the southeastern
periphery of the Metroplex, and will continue a TS mention at DFW,
DAL, and GKY through mid afternoon. Afterwards, some clearing
should occur with a lull in precipitation chances occurring
through the evening and overnight hours. A return of MVFR stratus
is possible after midnight, although confidence in this potential
and timing is quite low given interrupted low-level flow
associated with convection to the southeast of the airports.
Additional showers and some thunderstorms may spread into the area
Sunday afternoon from the south, and have included this mention
in the extended DFW TAF.
Waco:
Numerous showers and thunderstorms will continue across Central
Texas through the early afternoon hours, occasionally impacting
the TAF site. Coverage should decrease by late afternoon as
activity begins to shift southeastward, but will maintain a TS
mention into the early evening to account for some possible
redevelopment behind the main batch. A lull in thunderstorm
chances should occur late this evening and overnight, with some
low stratus possibly making a return after midnight. MVFR/IFR cigs
may persist into Sunday morning, with another wave of showers and
some thunderstorms pivoting northward into the TAF site.
Introduced showers and thunderstorms beginning at 15z, but
confidence in this timing remains low.
-Stalley
&&
.SHORT TERM... /Issued 342 AM CDT Sat Apr 6 2019/
/Today and Tonight/
The first in a series of shortwave troughs that will impact the
region over the next 48 hours is currently moving through West
Texas and will track generally northeast into Oklahoma and Kansas
later today. Strong forcing for ascent led to the convection
earlier in the Texas Panhandle that is now moving through
northwest Texas and western Oklahoma. A secondary line of storms
near and to the south of Midland is also organizing, further
indications that a wave of forcing will be far enough south to
rapidly lift and erode a strong capping inversion over the area
after sunrise. The airmass will become increasingly unstable today
with model guidance showing a consensus of ML CAPE of 1000 to
1500 J/kg. Deep layer bulk shear will be sufficient for
organization of convection, and while the low level wind field is
not overly strong, there is sufficient veering with height to be
concerned about some risk of tornadoes. And not to be forgotten,
the potential for heavy rainfall and flash flooding looks like it
has increased over the southern and southeastern CWA.
The primary forecast uncertainty concerns the details of the
convective evolution and its subsequent influence on the
mesoscale environment. The lack of any well defined mesoscale
boundary this morning will make for a seemingly random start to
areas of convection. While a line of storms to our west may
hold together long enough to reach the region, it is likely that
spontaneous storm development will occur ahead of it over North
and Central Texas as the cap is lifted and parcels reach their
LFC. These initial cells will have a risk of hail, perhaps quarter
to ping-pong ball size, primarily due to steep mid level lapse
rates and relatively cold temperatures aloft. As modest surface
heating occurs the tornado threat will creep upward toward midday
with any of these cells.
Eventually this morning's convection should produce enough rain
cooled downdrafts to organize an outflow boundary which should
be the focus for additional convection. Based on high resolution
models and the greater synoptic environment (a shortwave tracking
off to the northeast and leaving the region in diminishing upper
level support) it is likely that some type of boundary will set
up roughly from Waco to Athens in the region where upper level
divergence in the wind fields is maximized. This focus for
repeated convection through the afternoon and early evening
hours combined with decent moisture flux and a slow east or
southeast motion of the boundary all point toward a heavy rain
and flash flooding potential for the southeastern third of the
CWA. Locally 4+ inches of rain is possible, but the highly
uncertain evolution and the ultimate location of where this would
set up is holding us back from issuing a flash flood watch now.
The afternoon severe weather threat will likely be focused along
and to the southeast of this boundary. Provided that the boundary
is located in that Waco to Athens area, this means the severe
weather threat and rain chances will diminish for the greater DFW
area this afternoon. Along the boundary the heavy rainfall threat
will be highest, but hail and damaging wind will remain possible.
The tornado threat may be tempered if that training band of
convection does end up dominating the mesoscale environment today.
If the training band does not develop and all activity remains
scattered across the area, then the hail and tornado threat would
increase for a much larger part of North and Central Texas. In
summary, the atmosphere has all of the ingredients for severe
weather of all types today, but we'll need to see how it evolves
to tell for certain the exact nature and location of the threat.
This isn't a typical or classic severe weather setup, so remain
weather aware.
With the departing shortwave, North and Central Texas will
actually be in a region of subsidence this evening and we should
see a diminishing trend in convection after sunset. The exception
may be across the far southeast zones where that complex of
storms may be continuing to move slowly east or southeast. PoPs
tonight will be graded from 10 percent in the northwest to 60
percent in the southeast. The next wave of forcing looks like it
will hold off until after sunrise. Generally muggy conditions will
prevail with a light and confused wind field and mostly cloudy
skies.
TR.92
&&
.LONG TERM... /Issued 342 AM CDT Sat Apr 6 2019/
/Sunday Onward/
The next shortwave will be making its way into the region Sunday
morning, helping to continue the poleward mass transport and the
convective potential alive for some through the day on Sunday.
This shortwave will take a more southerly track compared to
today’s shortwave and therefore shift the potential for storms
to the south and east. There still remains uncertainty as to the
track of the shortwave and the low-level response as a pair of
surface lows will likely develop, one in the Texas Panhandle
moving to the southeast, and another along the Texas Gulf Coast
moving to the northeast. To add more ingredients to the mix, a
weak dryline will likely develop just to the west of our area in
the afternoon followed by a southeastward moving cold front Sunday
evening and night.
The latest guidance, both coarse and high-resolution, has been
favoring the surface low that will likely develop along the Texas
Gulf Coast. The airmass across the Brazos Valley and points south
will be characterized by highly anomalous precipitable water
values just as the best ascent is making its way across the
region. This would allow for a complex of storms to likely develop
well south of our region, with the northern portion of the storm
complex impacting those across Central Texas and the Brazos Valley
Sunday afternoon and evening. ML CAPE values will likely be
between 2000-2500 J/Kg with 40-45 kts of 0-6km bulk shear ahead of
the incoming round of storms, leading to a continued threat for
some strong to severe thunderstorms. The main threats will be from
large hail and damaging winds, but once again an isolated tornado
cannot be ruled out.
As is usually the case with this type of scenario, the complex
across the south will prevent the continued northward transport of
moisture and effectively prevent much thunderstorm activity for
North Texas. With the 500mb low likely centered across North
Texas, can’t rule out a few showers but overall instability will
be on a downward trend in the afternoon along with increasing
subsidence. The cold front will help to finally push all
thunderstorms to the east of our area Sunday night, ending the
threat of severe weather for North and Central Texas. Northerly
winds and pressure rises are expected to commence early morning
and any remnant precipitation will be confined to our far eastern
counties. By Monday afternoon, the region will likely be
precipitation free with mostly to partly sunny skies. Even though
northerly winds will be in place on Monday, high temperatures are
still expected to climb into the upper 70s and lower 80s.
Tuesday through Friday will remain precipitation free as upper
level troughing diverts all storm systems well north of our
region. This will also allow for temperatures to rise into the
upper 80s and lower 90s for portions of North and Central Texas
Tuesday and Wednesday. For those that think this is too hot, a
cold front will swing through the region Wednesday night and
Thursday, bringing highs back into the upper 60s along the Red
River and mid 70s along the Red River Friday and Saturday.
The next storm system will be approaching the region next
weekend, once again increasing precipitation chances. As of now,
it appears that instability will be slow to recover, keeping the
threat of severe weather low. For now, showers and storms appear
possible, with temperatures remaining around normal for this time
of the year.
Hernandez
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 74 64 77 60 81 / 100 30 20 20 10
Waco 74 63 75 58 81 / 100 40 40 20 10
Paris 70 62 74 58 76 / 90 40 40 30 10
Denton 74 62 78 57 80 / 100 20 20 20 5
McKinney 72 62 75 58 79 / 100 30 20 20 10
Dallas 75 64 77 61 81 / 100 30 30 20 10
Terrell 74 64 75 59 79 / 100 40 30 30 10
Corsicana 73 64 74 60 79 / 100 50 40 30 10
Temple 75 63 76 58 81 / 100 50 40 20 10
Mineral Wells 77 61 79 56 82 / 100 20 20 10 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
26/79
Hazardous weather outlook, Apr 6, 3:38 AM CST, 9 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
438 AM CDT Sat Apr 6 2019
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-070945-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
438 AM CDT Sat Apr 6 2019
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Today and Tonight.
Strong to severe thunderstorms will be possible today and tonight
across North and Central Texas. The threat will be increasing west
of I-35 this morning, encompassing most of North and Central Texas by
midday, and then possibly shifting southeast of a Lampasas to
Hillsboro to Canton line this afternoon and early evening. Large hail
between quarter and ping pong ball size, damaging winds in excess of
60 miles per hour, and isolated tornadoes will all be possible. In
addition to the severe weather, the threat of flash flooding will
increase across Central Texas northeastward into East Texas this
afternoon with any slow moving storms.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Thunderstorm activity will continue on Sunday mainly for areas east
of Interstate 35. Strong to severe thunderstorms will be possible
mainly across Central Texas and the Brazos Valley. Large hail,
damaging winds and isolated tornadoes will also be possible.
Depending on today's rainfall amounts, any additional rain across
Central Texas on Sunday may pose a continued flash flooding potential
Sunday afternoon and evening.
The severe thunderstorm threat will end from west to east Sunday
night with the arrival of a cold front.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be requested Saturday.
In the hours before
Special weather statement, Apr 6, 10:00 AM CST, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1100 AM CDT SAT APR 6 2019
TXZ134-145-146-061630-
Ellis TX-Hill TX-Navarro TX-
1100 AM CDT SAT APR 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HILL...SOUTHWESTERN
ELLIS AND WEST CENTRAL NAVARRO COUNTIES UNTIL 1130 AM CDT...
At 1100 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bynum, or 9 miles east of Hillsboro, moving east at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Italy, Blooming Grove, Barry, Bynum, Carl's Corner, Milford, Frost,
Oak Valley and Mertens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 600 PM CDT for central and
north central Texas.
LAT...LON 3195 9700 3208 9706 3232 9676 3202 9652
TIME...MOT...LOC 1600Z 249DEG 22KT 3203 9695
Godwin
Special weather statement, Apr 6, 10:36 AM CST, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1136 AM CDT SAT APR 6 2019
TXZ105-107-123-061700-
Hunt TX-Hopkins TX-Rains TX-
1136 AM CDT SAT APR 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HUNT...SOUTHWESTERN
HOPKINS AND RAINS COUNTIES UNTIL NOON CDT...
At 1136 AM CDT, Doppler radar was tracking a strong thunderstorm near
Quinlan, or 9 miles south of Greenville, moving east at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Greenville, West Tawakoni, Quinlan, Emory, East Tawakoni, Hawk Cove,
Point and Lone Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
If on or near Lake Tawakoni or Lake Fork Reservoir, get out of the
water and move indoors or inside a vehicle. If you can hear thunder,
you are close enough to be struck by lightning. Do not be caught on
the water in a thunderstorm.
&&
A Tornado Watch remains in effect until 600 PM CDT for north central
Texas.
LAT...LON 3296 9563 3296 9566 3282 9565 3290 9618
3308 9616 3309 9562
TIME...MOT...LOC 1636Z 273DEG 34KT 3299 9608
GodwinSpecial weather statement, Apr 6, 10:42 AM CST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1142 AM CDT SAT APR 6 2019
TXZ157>160-061715-
Falls TX-Coryell TX-McLennan TX-Bell TX-
1142 AM CDT SAT APR 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCLENNAN...EAST
CENTRAL CORYELL...NORTHEASTERN BELL AND WEST CENTRAL FALLS COUNTIES
UNTIL 1215 PM CDT...
At 1142 AM CDT, Doppler radar was tracking a strong thunderstorm near
Morgan's Point Resort, or 7 miles northwest of Belton, moving
northeast at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Temple, Belton, McGregor, Morgan's Point Resort, Lorena, Troy,
Bruceville-Eddy, Moody and Mother Neff State Park.
A Tornado Watch remains in effect until 600 PM CDT for central Texas.
LAT...LON 3102 9747 3115 9767 3150 9739 3131 9710
TIME...MOT...LOC 1642Z 219DEG 35KT 3115 9753
Picca
Special weather statement, Apr 6, 10:58 AM CST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1158 AM CDT SAT APR 6 2019
TXZ160>162-174-175-061745-
Robertson TX-Falls TX-Limestone TX-Leon TX-Milam TX-
1158 AM CDT SAT APR 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROBERTSON...NORTHEASTERN
MILAM...WEST CENTRAL LEON...SOUTHEASTERN LIMESTONE AND EASTERN FALLS
COUNTIES UNTIL 1245 PM CDT...
At 1157 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Rosebud, or 14 miles south of Marlin, moving northeast
at 45 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Bremond, Thornton, Kosse and Marquez.
A Tornado Watch remains in effect until 600 PM CDT for central Texas.
LAT...LON 3096 9677 3110 9699 3156 9664 3128 9611
TIME...MOT...LOC 1657Z 216DEG 38KT 3111 9684
Picca
Special weather statement, Apr 6, 11:06 AM CST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1206 PM CDT SAT APR 6 2019
TXZ158-160-174-061745-
Falls TX-Milam TX-Bell TX-
1206 PM CDT SAT APR 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MILAM...EAST CENTRAL
BELL AND SOUTH CENTRAL FALLS COUNTIES UNTIL 1245 PM CDT...
At 1206 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Rogers, or 12 miles west of Cameron, moving northeast
at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Cameron, Rosebud, Rogers and Buckholts.
A Tornado Watch remains in effect until 600 PM CDT for central Texas.
LAT...LON 3079 9730 3090 9725 3103 9714 3106 9712
3112 9703 3094 9675 3093 9676 3070 9717
TIME...MOT...LOC 1706Z 221DEG 33KT 3081 9718
PiccaSpecial weather statement, Apr 6, 12:12 PM CST, 58 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
112 PM CDT SAT APR 6 2019
TXZ174-061915-
Milam TX-
112 PM CDT SAT APR 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR MILAM COUNTY UNTIL 215 PM CDT...
At 111 PM CDT, Doppler radar was tracking a strong thunderstorm over
Thrall, or near Taylor, moving northeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm. This storm is being monitored for further strengthening,
which could require a severe thunderstorm warning.
Locations impacted include...
Rockdale, Cameron, Thorndale, Buckholts and Milano.
A Tornado Watch remains in effect until 600 PM CDT for central Texas.
LAT...LON 3073 9727 3076 9731 3089 9726 3099 9705
3065 9679 3046 9715
TIME...MOT...LOC 1811Z 224DEG 21KT 3060 9731
Picca